Results 1 to 9 of 9

Thread: Metformin Question

  1. #1

    Join Date
    Jul 2005
    Location
    Toowoomba
    Posts
    61

    Default Metformin Question

    Hi guys!!!!

    well this is my first cycle on metformin and I really dont know what to expect... I went to specialist and started taking it CD7, then 2 days later had to stop taking it as it was thought I had a side effect... it all turned out ok and started taking it again CD19....
    Ofcourse my CD21 blood test was negative and I hadnt O'd.... but COULD I have O'd after CD21????
    Also the Dr said it should regulte my cycle but the ladies at his office said it wont regulate for the first cycle... but bow long should I wait??? am currently on CD34... but this is nothing out of the ordinary for me... I have gone 72days without a bleed......

    I really should have started with the temp charting, although my Dr said not to bother.....

    I am gettng really confused and impatient!!!! ](*,) ](*,)

    Thanks for your help
    Jen


  2. #2
    Kirsty77 Guest

    Default

    Hi Jenny

    I have never been on metformin but was on clomid for 2 cycles.The reason they do the blood test at day 21 is because metformin and clomid as supposed to make your cycle roughly a 28 day cycle, so they figure if you ovulate after day 21 theres really no chance of getting pregnant that close to the end of your cycle.(thats what gyno told me).

    There are heaps of other girls here who have been on metformin who'll be able to answer your question more directly though.

    Goodluck................

  3. #3

    Join Date
    Jun 2005
    Location
    Blue Mountains
    Posts
    5,086

    Default

    Hi Jenny.. I'm on Metformin, and I got pg on my second cycle The OB is keeping me on the Met for the first 12 weeks too as it is supposed to help reduce the risk of miscarriage.

    When I first started taking it (hadn't had AF for about 10 months btw) I had a bleed at about 4-5 weeks, so on day 21 after that I had a BT to see if I had ovulated, and it showed that I had only -just- ovulated (and this agreed with my chart which showed a temp rise on day 21, so I O'd around day 20). Anyway... 2nd cycle, I O'd on day 13... and got PG! hehe. YAY! I was charting, and did OPKs too, so I pinpointed right when I O'd.

    I LOVE Metformin! hehe.

    As for side effects, I didn't get the diarrhoea, I just felt a bit crook, and very thirsty for the first couple of weeks.

    Hope it works for you! Good luck! And do chart, it's kinda fun as well as very useful!

  4. #4

    Join Date
    Jul 2005
    Location
    Toowoomba
    Posts
    61

    Default

    thanks!!!

    I had horrible side effects for the first 2 weeks!!!!!
    I guess I just need to be more patient and wait a while longer then...
    I tell you I dont think I have ever wanted a bleed so much for a while!!!!
    If it hasnt worked yet... I just want to get to next cycle....
    But so far I have no signs AF is coming at all and is 4 and a half weeks since last time!!! ](*,) ](*,)

    I just hate this limbo... not knowing what is goin on...
    well I should stop ranting :-({|=

  5. #5

    Join Date
    Jun 2005
    Location
    Blue Mountains
    Posts
    5,086

    Default

    I know how you feel. I was so busting to have a bleed, and when it did come.. I cursed my OB, coz I'd forgotten how horrible and painful it all was! LOL.

    Definitely start temping and charting. It makes you feel like you're doing something too.

    How much Metformin are you on? I'm on 2x500mg a day. Is it for treating PCOS? If it is, the specialist may later put you on Clomid to stimulate ovulation. That was the plan for me, after 6 weeks on Met I was to start Clomid, but coz I bled we decided to see if Metformin was enuf. and it was!

  6. #6

    Join Date
    Jul 2005
    Location
    Toowoomba
    Posts
    61

    Default

    I am on the max 3 x 500mg every day.... and yes it is to treat PCOS. we have also found I have severe insulin resistance - I believe that is the reason why I was put on a high dose straight away... also probably why I had the side effects!!!
    My specialist said he is going to try me on just metformin for 3 months... well he said 3 months but I dont know how many cycles that will be as I am still waiting for the first bleed....depending on BT results I will have further tests adn/or be put on chlomid after that time.. my next appt is 17/10..... waiting waiting....

    I think tho I am still having side effects from the metformin.. I am not well.. but dont really know if it is from the metformin or not....
    I have horrible heartburn, feel queesy most of the time and I know WAAAAAAAAYYYYYY TMI but at the moment I constantly feel as though I have wet my pants (SORRY SORRY SORRY 8-[ )

    Side effects should have gone by now... but my body works in weird ways!!!!

    Think I might just go to bed... have been up for about 18hrs today!!!

  7. #7
    snowflake Guest

    Default

    Ivana_baby - what a good run you had! Reading your posts definately gives me hope!
    If you don't mind me asking, how long were you TTC for prior to medication?



  8. #8

    Join Date
    Jun 2005
    Location
    Blue Mountains
    Posts
    5,086

    Default

    Snowflake - the decision was made in July last year, that we would TTC at the end of the year. However, as soon as that decision was made.. AF dissappeared. After seeing GP etc over a few months, finally saw OB/GYN end of Feb this year I think. Started Met in April. The way I see it, we conceived in our first cycle of actually 'trying' (since DH was overseas after my first bleed on Met). But TTC was really officially on the books since January I guess, altho we knew there was no chance with no AF. hehe.

    Jenny - starting out on 3 tablets I'm not surprised you had side effects! I started on 1 tablet a day for 2 weeks, then went to 2 tablets a day, that was so the side effects wouldn't hit as hard. You poor thing.

    Your side effects almost sound like pg symptoms tho! (not wanting to get your hopes up tho. heh.. pg symptoms are very generic ) Have you done a HPT just in case? Maybe you have ovulated past that day.

    I think the doc can give you something to bring on a bleed, don't know how it all works tho. Or he may just start you on the Clomiphene to get you ovulating. He'll probably do a blood test to make sure you aren't pregnant first tho, coz clomiphene is dangerous to take if you are pregnant.

    I hope you're feeling better soon. It's horrible having that off feeling all the time (I've been having it due to being pg). My doc said the main side effect of Metformin was diarrheoa. But I guess people can respond differently to it. But even if Met doesn't work for you on it's own, it should help you respond well to the Clomiphene.

    Good luck with it all. Feel better soon *hugz*

  9. #9

    Join Date
    Jul 2005
    Location
    Toowoomba
    Posts
    61

    Default

    Ivana - I did think about doing a HPT but will be cranky at myself when it comes back negative!!!!! I think I just need a little more patience....
    The Dr can give me something to bring on a bleed, but I dont go to see him again till the 17 Oct.. I am thinking tho I will give it 2 or 3 more weeks to see what happens... who knows if no bleed then I might get a HPT... if I am still feeling the same as I am now.. or I will call his office again and see what they say.

    My best mate has just told me she is pg (I think I am handling the news well) and she is awfully sick... so I think if how I am feeling now is not from the metformin I am just going out in sympathy with her!!!!

    I am hoping I do bleed in the next couple of weeks cos I am in the middle of planning to surprise Dh with a couple nights away for our anniversay... The prefect plan would be the timing is just right... but I wont cling to that idea very tightly!!!!

    Ivana I hope you arent sick from the pg for much longer... btu I guess you dont mind..

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •